Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 8, 2007, 8:33 PM EDT for Dauphin County, York County, Pennsylvania. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 8:33 PM EDT (00:33 UTC)
- Expired
- Jun 8, 2007, 9:45 PM EDT
- In force
- 72 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Dauphin County, PA, York County, PA
The radar
The State College radar (KCCX), 127 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 5:32 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 090035
SVRCTP
PAC043-133-090145-
/O.NEW.KCTP.SV.W.0079.070609T0033Z-070609T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 945 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF ELIZABETHVILLE
TO 7 MILES NORTHWEST OF DILLSBURG TO 11 MILES WEST OF PENNVILLE...
AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DILLSBURG AROUND 840 PM EDT...
SIDDONSBURG AND ROCKVILLE AROUND 850 PM EDT...
HARRISBURG...WORMLEYSBURG AND PARKVILLE AROUND 855 PM EDT...
PROGRESS AROUND 900 PM EDT...
THOMASVILLE AND STEELTON AROUND 905 PM EDT...
WEIGELSTOWN AND VALLEY GREEN AROUND 910 PM EDT...
YORK AND NEW FREEDOM AROUND 915 PM EDT...
EAST PROSPECT AROUND 935 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 254...I-81 BETWEEN
MILE MARKERS 66 AND 81...I-83 BETWEEN MILE MARKERS 1 AND 50...ALL OF
I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 322...
STATE ROAD 94.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4061 7693 4025 7692 4007 7707 3972 7699
3973 7628 4016 7666 4044 7663 4055 7660
4067 7661
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:26 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 8, 8:26 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 826 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT MOVING ACROSS OHIO IS SPAWNING A NORTH/SOUTH LINE OF SEVERE THUNDERSTORMS. THIS LINE WILL EXIT THE AREA LATER THIS EVENING FOLLOWED BY CLEARING SKIES AND NORTH WINDS OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND BRING FAIR WEATHER THAT WILL LAST INTO THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE SQUALL LINE PRODUCING WIDESPREAD WIND DAMAGE ACROSS CENTRAL PENN...ESPECIALLY WHERE EMBEDDED BOW ECHOES/BROKEN-S SIGNATURES WERE NOTED ON RADAR. CHOPPED 10 COUNTIES FROM WATCH 371 ACROSS THE WESTERN MTNS OF PENN AS REAR STRATIFORM...MODERATE RAIN IS SPREADING ACROSS THAT REGION IN THE WAKE OF THE STORMS. UPDATED ZONE TEXT OUT SHORTLY. EXTRAPOLATION OF THE SQUALL LINE PLACES IT JUST EAST OF OUR CWA BETWEEN 1030 AND 11 PM. BROAD AREA OF POST SQUALL LINE RAIN WILL CONTINUE FROM WEST TO EAST THROUGH MIDNIGHT. AFTER THAT UPSTREAM SURFACE REPORTS INDICATE NORTHWEST WINDS AND RAPIDLY DRYING CONDITIONS. A LITTLE FOG IS POSSIBLE BUT WINDS MAY KEEP ANY WIDESPREAD AREAS FROM FORMING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... WE MAY START THE DAY A BIT CLOUDY AS REMNANTS OF THE MOISTURE ASSOC WITH THE FRONT WORKS OUT OF THE AREA...OTHERWISE NICER WEATHER WILL BE BUILDING IN AS HIGH PRESSURE SLIDES EAST OUT OF THE MIDWEST. LOOKS LIKE SEVERAL NICE DAYS AFTER WE GET RID OF THE HEAT/HUMIDITY AND POSSIBLE SHOWERS AND STORMS LATER TODAY AND TONIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... 500 HPA CUTOFF LOW WELL TO THE SOUTHEAST OF NOVA SCOTIA WILL SLOWLY RETROGRADE SEVERAL HUNDRED KM TO THE WEST THROUGH EARLY NEXT WEEK. THIS WILL HELP TO MAINTAIN/STRENGTHEN A SHARP UPPER LEVEL RIDGE AXIS ACROSS THE MIDWEST...KEEPING US ON THE DRY...EASTERN SIDE OF THE RIDGE WITH COMFORTABLE TEMPERATURES AND RELATIVE HUMIDITY. TEMPERATURES BY DAY WILL BE ABOUT 3-5F ABOVE NORMAL ACROSS THE REGION FOR SUNDAY THROUGH TUESDAY...BEFORE A SLOW COOLING TREND SETS IN FOR LATE NEXT WEEK AS A WELL DEFINED SHORT WAVE /SHOWN BY NUMEROUS MREF MEMBERS/ MOVES SOUTH OUT OF ERN CANADA. FOR MAXS... I LEANED A BIT TOWARD THE HIGHER END OF THE MREF GUIDANCE RANGE CONSIDERING THE HIGH AMOUNT OF SUNSHINE EXPECTED THROUGH THE EARLY AFTERNOON. HIGHS WILL BE IN THE MID/UPPER 70S ACROSS THE MTNS AND LOW/MID 80S SE OF THE ALLEGHENY PLATEAU SUNDAY THROUGH WED...BEFORE DIPPING MAINLY INTO THE 70S FOR HIGHS THURSDAY AND FRIDAY. MIN TEMPS UNDER CLEAR TO PARTLY CLOUDY SKIES AT NIGHT WERE WEIGHTED TWD THE LOWER END OF THE MREF RANGE. THE COOLER AIR ALOFT WILL HELP TO GENERATE AFTERNOON CLOUDS AND SCTD SHRA/TSRA WEDNESDAY THROUGH FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LINE OF SEVERE STORMS MOVING ACROSS THE STATE AND STILL WILL AFFECT KUNV/KIPT AND KMDT OVER THE NEXT TWO HOURS. STEADY RAIN WILL LINGER BEHIND THIS LINE THROUGH 03Z-06Z. CONDITIONS WILL ONLY LOWER TO MVFR UNTIL IMPROVING TO VFR AROUND SUNRISE. BY MID SATURDAY MORNING...NO FLYING PROBLEMS ARE ANTICIPATED INTO NEXT WEEK AS HIGH PRESSURE DOMINATES THE PATTERN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE/LAMBERT SHORT TERM...LACORTE LONG TERM...LAMBERT AVIATION...LACORTE/TYBURSKI/CONNELLY
Hazardous weather outlook, Jun 8, 5:42 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 542 PM EDT FRI JUN 8 2007 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 092145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 542 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PAZ026>028-035-036-049>053-056>059-063>066-092145- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 542 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 8, 8:08 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
808 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
06/08/2007 CAMERON PA TRAINED SPOTTER
SEVERAL TREES AND WIRES DOWN IN EMPORIUM AND DRIFTWOOD
TOWNSHIPS.
&&
VGCLocal storm report, Jun 8, 8:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
813 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ROULETTE 41.77N 78.16W
06/08/2007 POTTER PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN ROULETTE, SWEDEN, AND
AUSTIN TOWNSHIPS.
&&
VGCLocal storm report, Jun 8, 8:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
06/08/2007 HUNTINGDON PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN ALEXANDRIA, BARREE, AND
SEVERAL MORE TOWNSHIPS IN THE COUNTY.
&&
VGCLocal storm report, Jun 8, 8:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG WAYNESBORO 39.75N 77.58W
06/08/2007 FRANKLIN PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN WAYNESBORO, PETERS, SAINT
THOMAS, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.
&&
VGCSpecial weather statement, Jun 8, 8:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 827 PM EDT FRI JUN 8 2007 PAZ042-090100- SULLIVAN- 827 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN COUNTY THROUGH 9 PM EDT... AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF MONROETON...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL ALSO FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DUSHORE AROUND 840 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. FORECASTER: LAMBERT
Local storm report, Jun 8, 8:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
06/08/2007 CLINTON PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN LOCK HAVEN AND SEVERAL
TOWNSHIPS THROUGHOUT THE COUNTY.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 56 min |
| Jun 8, 8:14 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jun 8, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 70 min |
| Jun 8, 8:32 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 28 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 63 min |
| Jun 8, 8:49 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 76 min |
| Jun 8, 9:11 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jun 8, 9:17 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 43 min |
| Jun 8, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.